Alert archive / Pennsylvania / Wind Advisories in 2022

Wind Advisory 6, NWS State College, PA

March 7, 202230 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 7, 2022, 4:15 AM EST for 30 counties in Pennsylvania. It took effect at Mar 7, 2022, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2022, 4:15 AM EST (09:15 UTC)
In effect from
Mar 7, 2022, 1:00 PM EST
Expired
Mar 8, 2022, 1:00 AM EST
In force
12 hr
Issued by
NWS State College, PA
All 30 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 58 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS71 KCTP 070915
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
415 AM EST Mon Mar 7 2022

PAZ017>019-024>028-033>036-050-056>059-063>066-072115-
/O.NEW.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, 
Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster
415 AM EST Mon Mar 7 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 PM this afternoon to 1 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down, causing isolated power outages. 

* ADDITIONAL DETAILS...A line of showers and thunderstorms will
  push through the region during the afternoon and early evening,
  accompanied by locally strong wind gusts. Strong wind gusts will
  then become more widespread behind the line of showers later
  this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
3 follow-up statements
177 
WWUS71 KCTP 071712
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1212 PM EST Mon Mar 7 2022

PAZ017>019-024>028-033>036-050-056>059-063>066-080515-
/O.CON.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, 
Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster
1212 PM EST Mon Mar 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down, causing isolated power outages.

* ADDITIONAL DETAILS...A line of showers and thunderstorms will
  push through the region during the afternoon and early evening,
  accompanied by locally strong wind gusts. Strong wind gusts will
  then become more widespread behind the line of showers later
  this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
495 
WWUS71 KCTP 071713
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1213 PM EST Mon Mar 7 2022

PAZ017>019-024>028-033>036-050-056>059-063>066-080600-
/O.CON.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, 
Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster
1213 PM EST Mon Mar 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down, causing isolated power outages.

* ADDITIONAL DETAILS...A line of showers and thunderstorms will 
  push through the region during the afternoon and early 
  evening, accompanied by locally strong wind gusts. Strong wind 
  gusts will then become more widespread behind the line of 
  showers later this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
369 
WWUS71 KCTP 071759
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1259 PM EST Mon Mar 7 2022

PAZ006-011-012-037-041-042-045-046-049-051>053-080600-
/O.EXA.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Montour-Northumberland-
Columbia-
Including the cities of Coudersport, Emporium, Renovo, Mansfield,
Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, 
Lewisburg, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick
1259 PM EST Mon Mar 7 2022

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down, causing isolated power outages.

* ADDITIONAL DETAILS...A line of showers and thunderstorms will
  push through the region during the afternoon and early evening,
  accompanied by locally strong wind gusts. Strong wind gusts will
  then become more widespread behind the line of showers and last
  through around midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ017>019-024>028-033>036-050-056>059-063>066-080600-
/O.CON.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, 
Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster
1259 PM EST Mon Mar 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down, causing isolated power outages.

* ADDITIONAL DETAILS...A line of showers and thunderstorms will
  push through the region during the afternoon and early evening,
  accompanied by locally strong wind gusts. Strong wind gusts will
  then become more widespread behind the line of showers and last
  through around midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:06 AM EST, 9 minutes earlier.

Area forecast discussion, Mar 7, 4:06 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service State College PA
406 AM EST Mon Mar 7 2022

.SYNOPSIS...
Low pressure over the Ohio Valley will track across northwest
Pennsylvania this afternoon, with the trailing cold front
passing through the central and eastern part of the state late
today. Gusty showers and a few thunderstorms are likely to
accompany the front before a cold front drops us back nearer to
normal temperatures. Generally west to east flow aloft keeps
the pattern active with additional chances for precipitation
Wednesday and Friday into Saturday.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
Regional radar mosaic at 08Z shows rain spreading into western
Pa in advance of low pressure lifting into the Ohio Valley.
Latest HRRR suggests the rain will spread into the northern
mountains by dawn, as low level southerly jet overruns a warm
front north of I-80. Locations south of the warm front should
remain mostly dry through dawn, with temps remaining in the mid
to upper 50s.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 AM TUESDAY/...
Surface low is progged to track across northwest Pa this
afternoon. Isentropic lift ahead of advancing warm front should
support a steady rain this morning over the northern tier
counties, then a period of showers is likely to accompany the
trailing cold front, as it presses southeast during the
afternoon and early evening hours.

Strong mid level forcing, combined with some limited cape,
should support a developing line of showers and tsra along the
front during the afternoon across central and southern Pa.
Latest convection-allowing models indicate fropa timing will
range from 19Z-20Z over the Laurel Highlands to 23Z-00Z over
the southeast corner of the forecast area. Localized damaging
wind gusts will be the main threat due to a core of strong winds
aloft.

Behind the front, focus will shift to non-convective high winds
this evening, as dry slot and associated subsidence works into
the region. Latest Bufkit soundings indicate gusts to around
40kts are likely over much of the forecast area, this evening.
Upon coordination with BUF and BGM, have opted to hold off on an
advisory over northern Pa and focus for now over the southern
counties, which appear more directly under dry slot.

Latest ensemble mean qpf today ranges from around 1 inch over
the northern tier counties, where a period of moderate rain is
expected this morning in region of fgen forcing ahead of the
low. This should not be enough to cause any flooding problems,
even if there is a little snow left in the shadows.

Central and southern Pa will experience another unseasonably
warm day south of the warm front. This is especially so across
the Lower Susq Valley, where some filtered sunshine is likely to
push readings well into the 70s.

A brief period of scattered, post-frontal lake effect snow
showers is expected tonight over the Allegheny Plateau.
However, 850mb temps appear only marginally cold enough to
support lake effect and low inversion heights/partially frozen
lakes should limit any very light accums to the snowbelt of
northwest Warren County or the highest ridgetops of the Laurel
Highlands.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Up and down temperatures this week, with nothing close to as
warm as today. Surface high will build into the state Tuesday,
bringing mostly sunny and seasonable conditions with light
winds. Quick hitting southern stream disturbance could bring a
mixture of light rain and snow Wednesday morning, especially for
areas near and south of I-80. Milder air filters in by Thursday
with a high chance of dry weather, as the next weather system
looks to arrive on Friday. Precip type is likely rain, but still
enough uncertainty this far out. Temperatures will be at or
even below average at the end of the week and into the weekend.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
A low pressure system will move NE through the Ohio River Valley
overnight and through the day Monday bringing periods of rain.
Drops to MVFR and potentially IFR cigs and vis possible in
heavier rain showers this morning through the afternoon. Winds
will increase as the pressure gradient tightens, and gusts up to
30-35kts will be possible this afternoon. Isolated thunder
cannot be ruled out, but the potential is too low now to mention
in TAFs.

LLWS is likely at northern and western sites as a strong SW LLJ
sets up this morning.

This evening the rain will push to the SE and gust NW winds are
expected behind the frontal system. BFD and JST may see a snow
shower or two, but restrictions seem unlikely. Expect a NW flow
pattern Monday night into Tuesday with possible restrictions in
cigs at BFD and maybe JST, with VFR elsewhere.

Outlook...

Tue...MVFR cigs NW. VFR elsewhere.

Wed...Chance of -SHRA/-SHSN.

Thu...Chance of AM -SHRA/SHSN.

Fri...Restrictions possible in -RA.

&&

.CLIMATE...
The high temperature of 75 degrees at Williamsport this
afternoon set a new record high. The old record was 68 degrees
set back in 1946.

The high temperature of 74 degrees at Harrisburg this
afternoon set a new record high. The old record was 72 degrees
set back in 1946.

The high temperature of 68 degrees at Bradford this
afternoon set a new record high. The old record was 64 degrees
set back in 1961.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald/Dangelo
LONG TERM...Ross/Gartner
AVIATION...Wagner
CLIMATE...
Hazardous weather outlook, Mar 6, 7:35 PM EST, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
735 PM EST Sun Mar 6 2022

PAZ004>006-010>012-017>019-026>028-036-037-041-042-045-046-049>053-
056>059-063>066-070930-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Franklin-
Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
735 PM EST Sun Mar 6 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ024-025-033>035-070930-
Cambria-Blair-Somerset-Bedford-Fulton-
735 PM EST Sun Mar 6 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms Monday afternoon could produce isolated
damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:51 PM ESTSpecial Weather StatementCTPPotter24 min
Mar 7, 4:01 PM ESTSpecial Weather StatementCTPElk, McKean44 min
Mar 7, 4:49 PM ESTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Potter41 min
Mar 7, 4:52 PM ESTSevere Thunderstorm WarningCTPCambria, Somerset38 min
Mar 7, 5:22 PM ESTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Lycoming, Potter and 1 more38 min
Mar 7, 5:27 PM ESTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset48 min
Mar 7, 5:59 PM ESTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Northumberland, Snyder, Sullivan and 2 more46 min
Mar 7, 6:10 PM ESTSevere Thunderstorm WarningCTPHuntingdon, Juniata, Mifflin, Perry, Snyder50 min
Mar 7, 6:26 PM ESTSevere Thunderstorm WarningCTPAdams, Bedford, Cumberland, Franklin, Fulton, Huntingdon and 1 more34 min
Mar 7, 6:44 PM ESTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 1 more61 min

Nearby

Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.